Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 1, 2000, 2:01 PM MDT for Fremont County, Wyoming. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 2:01 PM MDT (20:01 UTC)
- Expired
- Sep 1, 2000, 2:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fremont County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:25 PM MDT | Hail 0.75 | Jeffrey City, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 012004 SVRRIW WYC013-012045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN FREMONT COUNTY IN WEST CENTRAL WYOMING * UNTIL 245 PM MDT * AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN FREMONT COUNTY...OR ABOUT 10 MILES SOUTH-SOUTHEAST OF JEFFREY CITY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR OR JUST EAST OF JEFFREY CITY BY 210 PM OVER RURAL SOUTHEASTERN FREMONT COUNTY THROUGH 245 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTOJN. LAT...LON 4230 10808 4227 10790 4230 10755 4285 10761 WCJIN-WYNW RWM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:56 PM MDT, 5 minutes earlier.
Area forecast discussion, Sep 1, 1:56 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MDT FRI SEP 1 2000 MORE BENEFICIAL RAIN ACROSS THE FA YESTERDAY. THIS COMBINED WITH LOW RH AND CLOUD COVER CONTINUE TO PUT DENT IN FOREST FIRE PROBLEMS. MORE GOOD NEWS ON THE FORECAST FRONT. ETA/AVN CONTINUE TO BE CONSISTENT ON EJECTING SHORTWAVE NOW OVER CENTRAL CALIFORNIA ACROSS THE AREA...ALBEIT IN A COUPLE OF PIECES. ONE PORTION OF THIS ENERGY IS EVIDENT ON WV IMAGERY OVER NORTHERN UTAH. THIS HAS ENHANCED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND IS EXPECTED TO CONTINUE INTO THIS EVENING. IN ADDITION...WESTERN FA IS IN LF QUAD OF JET. THE MAIN SHORTWAVE FROM CALIFORNIA MOVES ACROSS THE AREA OVERNIGHT AND DOES NOT EXIT EASTERN AREAS UNTIL 18Z. AS A RESULT I WILL LINGER SHOWER ACTIVITY IN THE EAST TO START SATURDAY. BREEZY TO WINDY CONDITIONS SATURDAY AS WINDS MIX DOWN. GOOD NVA AND DRYING SATURDAY AFTERNOON INTO SUNDAY ACROSS ALL AREAS EXCEPT IN WESTERN MOUNTAINS WHERE MOISTURE HANGS ON DUE TO UPSLOPE FLOW. TEMPERATURES WILL RETURN TO NEAR NORMAL SAT/SUN...WENT CLOSER TO FWC GUIDANCE AS FAN/MAV SEEMS TO COOL WITH LOTS OF SUN MOST PLACES. IN THE EXTENDED...MFF/EUROPEAN MODELS ARE IN FAIRLY GOOD AGREEMENT IN DIGGING A STRONG TROUGH INTO THE WEST COAST AND SLOWLY MOVING IT EAST ACROSS THE AREA WEDNESDAY INTO THURSDAY. SHORTWAVES FROM THIS TROUGH ARE EXPECTED TO BEGIN AFFECTING AREAS WEST OF THE DIVIDE ON MONDAY BUT REMAINDER OF AREA LOOKS DRY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK GOOD TUESDAY...ESPECIALLY WEST AND NORTH. MODELS POINT TO AN ACTIVE WEATHER DAY ON WEDNESDAY AS TROUGH BEGINS LIFTING SLOWLY NORTHEAST. .RIW...NONE@ SULLIVAN
In the hours before
Special weather statement, Sep 1, 1:28 PM MDT, 33 minutes before
WYZ001-012115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 128 PM MDT FRI SEP 1 2000 ...STRONG THUNDERSTORMS MOVING OVER WESTERN YELLOWSTONE NATIONAL PARK... AT 125 PM...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER EXTREME EASTERN IDAHO...AND STARTING TO MOVE OVER WESTERN YELLOWSTONE NATIONAL PARK. THESE STORMS WERE MOVING TO THE NORTHEAST AT 35 MPH...AND WILL AFFECT THE THE OLD FAITHFUL AREA BY 145 PM. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING IMMEDIATELY. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. WCJIN-WYNW ESTELL N
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:31 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.